Uniform estimates on multi-linear operators with modulation symmetry. (English) Zbl 1041.42013

In earlier work [J. Am. Math. Soc. 15, 469–496 (2002; Zbl 0994.42015)] the authors investigated boundedness properties of multilinear singular integrals associated to an \(n\)-linear form \[ \Lambda_m (f_1,\dots, f_n)=\int \delta (\xi_1+\cdots +\xi_n) m(\xi) \widehat f_1(\xi)\cdots \widehat f_n(\xi) \, d\xi. \] They proved that if \(m\) and its derivatives decay at appropriate rates away from a suitably nondegenerate singular subspace \(\Gamma'\) of \(\Gamma = \{\xi_1+\cdots +\xi_n=0\}\), then \(\Lambda\) is bounded from \(\prod_{k=1}^n L^{p_k}\) to \(\mathbb R\) in the Hölder range \(\sum 1/p_k =1\).
In the present paper, the authors restrict to the case in which \(\Gamma'\) is the line in direction \(V=(v_1,\dots,v_n)\) with \(\sum v_k=0\), all \(v_k\neq 0\), and \(n\geq 3\). Bounds on \(\Lambda\) are then obtained with weaker decay conditions on \(m\) described as follows: for \(x,y\in \Gamma\) one sets \(d_v (x,y) = \max_{1\leq k\leq n} | x_k-y_k| /| v_k| \) and \(d_v (x,\Gamma')=\inf_{y\in \Gamma'} d_v(x,y)\). One then assumes that, for all partial derivatives up to some suitable finite order, one has \(| \partial_\xi^\alpha m(\xi)| \leq C\prod_{k=1}^n | v_k d_v(\xi,\Gamma')| ^{-\alpha_k}\). Then \(| \Lambda_m (f_1,\dots, f_n)| \leq C\prod_{k=1}^n \| f_k\| _{L^{p_k}}\) whenever each \(p_k>2\) and \(\sum_k 1/p_k=1\).
The proof relies on the same intricate phase space machinery used in the authors’ earlier work. The sharper bounds attained here are only known to apply to one-dimensional singularities because of difficulty in finding a suitable analogue of \(d_v\) for higher dimensional singularities.


42B20 Singular and oscillatory integrals (Calderón-Zygmund, etc.)
47B38 Linear operators on function spaces (general)
47G10 Integral operators


Zbl 0994.42015
Full Text: DOI arXiv


[1] C. Calderon,On commutators of singular integrals, Studia Math.53 (1975), 139–174. · Zbl 0315.44006
[2] R. R. Coifman and Y. Meyer,On commutators of singular integrals and bilinear singular integrals, Trans. Amer. Math. Soc.212 (1973), 315–331. · Zbl 0324.44005
[3] R. R. Coifman and Y. Meyer,Au delà des opérateurs pseudo-différentiels, Astérisque57, Société Mathématique de France, Paris, 1978.
[4] R. R. Coifman and Y. Meyer,Commutateurs d’integrales singulières et opérateurs muhilinéaires, Ann. Inst Fourier (Grenoble)28 (1978), 177–202. · Zbl 0368.47031
[5] R. R. Coifman and Y. Meyer,Fourier analysis of multilinear convolutions, Calderón’s theorem, and analysis of Lipschitz curves, inEuclidean Harmonic Analysis (Proc. Sem., Univ. Maryland, College Park, Md.), Lecture Notes in Math.779, Springer-Verlag, Berlin, 1979, pp. 104–122.
[6] R. R. Coifman and Y. Meyer,Nonlinear harmonic analysis, operator theory and P.D.E., Beijing Lectures in Analysis, Ann. of Math. Stud.112 (1986), 3–46.
[7] R. R. Coifman and Y. Meyer,Ondelettes et opérateurs III, Opérateurs multilinéaires, Actualités Mathématiques, Hermann, Paris, 1991.
[8] C. Fefferman,Pointwise convergence of Fourier series, Ann. of Math. (2)98 (1973), 551–571. · Zbl 0268.42009
[9] J. Gilbert and A. Nahmod,Hardy spaces and a Walsh model for bilinear cone operators, Trans. Amer. Math. Soc.351 (1999), 3267–3300. · Zbl 0919.42009
[10] J. Gilbert and A. Nahmod,Bilinear operators with non-smooth symbol, J. Fourier Anal. Appl.7 (2001), 435–467. · Zbl 0994.42014
[11] J. Gilbert and A. Nahmod,L p-boundedness for time-frequency paraproducts, J. Fourier Anal. Appl.8 (2002), 109–171. · Zbl 1028.42013
[12] L. Grafakos and X. Li,Uniform bounds for the bilinear Hilbert transforms, I., preprint. · Zbl 1071.44004
[13] L. Grafakos and R. Torres, R.On multilinear singular integrals, preprint. · Zbl 1016.42009
[14] S. Janson,On interpolation of multilinear operators, inFunction Spaces and Applications (Lund 1986), Lecture Notes in Math.1302, Springer, Berlin-New York, 1988.
[15] C. Kenig and E. Stein,Multilinear estimates and fractional interpolation, Math. Res. Lett.6 (1999), 1–15. · Zbl 0952.42005
[16] M. Lacey and C. Thiele,L p estimates on the bilinear Hilbert transform for 2p Ann. of Math. (2)146 (1997), 693–724. · Zbl 0914.46034
[17] M. Lacey and C. Thiele,On Calderon’s conjecture. Ann. of Math. (2)149 (1999), 475–496. · Zbl 0934.42012
[18] M. Lacey and C. Thiele,A proof of boundedness of the Carleson operator, Math. Res. Lett.7 (2000), 361–370. · Zbl 0966.42009
[19] X. Li,Uniform bounds for the bilinear Hilbert transforms, II., preprint.
[20] C. Muscalu, T. Tao and C. Thiele,Multi-linear operators given by singular multipliers. J. Amer. Math. Soc.15 (2002), 469–496. · Zbl 0994.42015
[21] C. Muscalu, T. Tao and C. Thiele,Uniform estimates on paraproducts, J. Analyse Math.87 (2002), 369–384. · Zbl 1043.42012
[22] C. Muscalu, T. Tao and C. Thiele, Lpestimates for the biest I. The Walsh case, preprint. · Zbl 1073.42009
[23] C. Muscalu, T. Tao and C. Thiele, Lpestimates for the biest II. The Fourier case, preprint. · Zbl 1073.42010
[24] E. Stein,Harmonic Analysis: Real Variable Methods, Orthogonality, and Oscillatory Integrals, Princeton University Press, Princeton, 1993. · Zbl 0821.42001
[25] T. Tao,Multilinear weighted convolution of L 2 functions, and applications to non-linear dispersive equations, Amer. J. Math.123 (2001), 839–908. · Zbl 0998.42005
[26] C. Thiele,On the bilinear Hilbert transform, Habilitationsschrift, UniversitÄt Kiel, 1998.
[27] C. Thiele,The quartile operator and almost everywhere convergence of Walsh-Fourier series, Trans. Amer. Math. Soc.352 (2000), 5745–5766. · Zbl 0976.42017
[28] C. Thiele,A uniform estimate for the quartile operator, Rev. Mat. Iberoamericana18 (2002), 115–134. · Zbl 1023.42004
[29] C. Thiele,A uniform estimate, Ann. of Math. (2)157 (2002), 1–45. · Zbl 1038.42019
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.